Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
168 Doctors are Online

10 year child. Noticed small black spots on knee and having cold. What is the problem and cure?

User rating for this question
Very Good
Answered by

Dermatologist
Practicing since : 1980
Answered : 254 Questions
Question
Hi Dr.

I am seeing a small black XXXXXXX (less than a quarter inch in diameter) recently on my 10 year old girl child's right knee (slightly on the top of the knee). No pain or swelling? May I know what might be the reason for it? She is bit picky to eat but have no other medical issues. Se has a slight cold for couple of days. I have seen this before an year as well. But this XXXXXXX went off by itself. this is not a mole. no swelling or itching or nothing unusual. only seeing this color change. it's almost black. I did not see these kind of marks anywhere else in her body.

Thanks,
XXXXXX
Posted Wed, 29 Aug 2012 in Skin Hair and Nails
 
 
Answered by Dr. P V S Prasad 48 minutes later
Hello
Thanks for posting query.
The possibility could be a fixed drug eruption. This is due to some drugs like sulfa, flagyl, brufen etc.
The rash vanishes in due coarse
If the same drug is taken by chance the rash will appear at the same site.
Pl check the diagnosis from your doctor
Take all earlier prescriptions to detect the offending drug
It is a minor problem and need not worry
Have a good day
Prasad pvs
Above answer was peer-reviewed by
 
Follow-up: 10 year child. Noticed small black spots on knee and having cold. What is the problem and cure? 5 minutes later
Thanks Dr.

But we did not give any medicines recently. this does not look like a rash. do I need to test her blood. anything to worry?
 
 
Answered by Dr. P V S Prasad 11 minutes later
Hello
Your daughter seems to have a localised lesion
Since you mentioned that it appeared earlier and vanished I thought of a drug erution which could be localised to one part only
As there are no other systemic symptoms blood tests will be of no use
However if you wish you could try
1. Hydrocortisone 1% cream twice daily for 4 weeks
If there is no change it is worth a derm cosult from nearest town
Have a good day
Prasad pvs
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor